Theophylline toxicity in children

Research output: Contribution to journalArticle

Abstract

Sixty-five cases of theophylline toxicity in children were reviewed. Vomiting, tachycardia, and central nervous system excitation were the most common manifestations. Seizure activity occurred in four acutely intoxicated children whose serum theophylline concentrations were <70μg/ml. Two patients experienced visual hallucinations in association with high serum theophylline levels. Dosing errors accounted for the majority of cases. Most instances of toxicity could have been avoided by more careful consideration of the patient's medication history and more diligent monitoring of serum theophylline concentrations.

Original languageEnglish (US)
Pages (from-to)538-542
Number of pages5
JournalThe Journal of pediatrics
Volume109
Issue number3
DOIs
StatePublished - Sep 1986

ASJC Scopus subject areas

  • Pediatrics, Perinatology, and Child Health

Fingerprint Dive into the research topics of 'Theophylline toxicity in children'. Together they form a unique fingerprint.

  • Cite this